Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the divisibility of certain Chern numbers


Authors: Leonidas Charitos and Stavros Papastavridis
Journal: Proc. Amer. Math. Soc. 84 (1982), 272-274
MSC: Primary 57R20; Secondary 57R95
DOI: https://doi.org/10.1090/S0002-9939-1982-0637182-1
MathSciNet review: 637182
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ M$ is a weakly almost complex manifold, then $ {c_r}(M) \in {H^{24}}(M;Z)$ is the $ r$th Chern class of its normal bundle.

Theorem 1. If $ m$, $ r$ are natural numbers with $ r \leqslant m$, then there exists a $ 2m$-fold $ {M_0}$, compact, closed and weakly almost complex, so that the normal characteristic number $ \left\langle {{c_r}({M_0}){c_{m - r}}({M_0})} \right.$, $ \left. {[{M_0}]} \right\rangle $ is a power of 2.


References [Enhancements On Off] (What's this?)

  • [1] E. Brown, Jr. and F. P. Peterson, Relations among characteristic classes. II, Ann. of Math. (2) 82 (1965), 356-363. MR 0176490 (31:762)
  • [2] A. Liulevicius, On the birth and death of elements in complex cobordism (Proc. Conf. Homotopy Theory, Evanston, Illinois, 1974), Sociedad Matematica Mexicana, Mexico, 1975, pp. 78-98. MR 761722
  • [3] J. W. Milnor, On the cobordism ring $ {\Omega ^* }$ and a complex analogue, Amer. J. Math. 82 (1960), 505-521. MR 0119209 (22:9975)
  • [4] E. Rees and E. Thomas, On the divisibility of certain Chern numbers, Quart. J. Math. Oxford Ser. (2) 28 (1977), 389-401. MR 0467771 (57:7623)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R20, 57R95

Retrieve articles in all journals with MSC: 57R20, 57R95


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0637182-1
Keywords: Characteristic number, Hattori-Stong Theorem
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society